Volume 24, issue 4 (2020)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 4, 1615–2148
Issue 3, 1075–1614
Issue 2, 533–1073
Issue 1, 1–532

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Homological eigenvalues of lifts of pseudo-Anosov mapping classes to finite covers

Asaf Hadari

Geometry & Topology 24 (2020) 1717–1750
Abstract

Let Σ be a compact orientable surface of finite type with at least one boundary component. Let f Mod(Σ) be a pseudo-Anosov mapping class. We prove a conjecture of McMullen by showing that there exists a finite cover Σ̃ Σ and a lift f̃ of f such that f̃: H1(Σ̃, ) H1(Σ̃, ) has an eigenvalue off the unit circle.

Keywords
low-dimensional topology, mapping class groups, representation theory
Mathematical Subject Classification 2010
Primary: 20C12, 57M05, 57M60
References
Publication
Received: 11 December 2017
Revised: 25 September 2019
Accepted: 2 October 2019
Published: 10 November 2020
Proposed: Étienne Ghys
Seconded: Martin Bridson, Benson Farb
Authors
Asaf Hadari
Department of Mathematics
University of Hawaii
Honolulu, HI
United States